LIVING WITH HIV/AIDS
How Can I Make Up for a Stressful, Unhealthy Lifestyle?
I take Norvir (ritonavir), Reyataz (atazanavir) and Truvada (tenofovir/FTC), and I’ll be honest: I don’t eat very healthily and I smoke a pack of cigarettes a day. I’m also under a lot of stress, which my doctor says is responsible for my viral load fluctuating a lot (it’s now about 1,200, and my CD4 count is 500). I’m looking for vitamins or something to help me maintain good health. Can you make any suggestions?
Research for a Cure: What Can We Expect in the Next 5 to 10 Years?
It’s so depressing that I’m HIV positive at the age of 26. I had a long life to look forward to, but it doesn’t feel that way anymore. I started HIV meds right away and I’m doing OK, but is there anything to hope for as far as getting closer to a cure? What cure research is going on? What can we expect in the next 10 years besides newer meds?
BEYOND HIV/AIDS MEDICATIONS
Why Haven’t I Lost More Weight?
I exercise five days a week with a mixture of cardio and weights, but my weight seems to have stalled. It’s been the same for the last few months, even though I can see that my shape has changed. I’m 5 feet 1 inch tall and about 168 pounds, with a medium frame. I don’t look enormous and have good muscle mass. What can I do to give things a boost without living at the gym?
Is Vitamin Supplementation Necessary for HIVers?
I’m finishing a research trial and am currently taking Truvada (tenofovir/FTC) and either TMC278 (rilpivirine) or Sustiva (efavirenz, Stocrin). I’d been taking Perfect Blend vitamins (four pills per day) for the last nine years, as well as creatinine supplements for the last year or so. My creatinine levels went up so my doctor had me stop taking all supplements. Now my viral load is undetectable and my CD4 count has been climbing — it’s now around 450. I still feel healthy even without taking supplements. I eat a balanced diet and exercise regularly, which I’ve been doing for the last 25 years. I’m now 48 and in good shape. Do I really need to start taking vitamins again? What are your thoughts on this?
“Heartbread,” 1992; Bruce Cratsley
HIV/AIDS TREATMENT & SIDE EFFECTS
Should I Switch Off Meds That Turn My Eyes and Skin Yellow?
I found out last year that I was HIV positive. Three months later I was put on Norvir (ritonavir), Reyataz (atazanavir) and Truvada (tenofovir/FTC). A couple weeks later my eyes and skin turned yellow. My doctor said it was a drug reaction and would clear up after a couple months. I’ve seen improvement over time, but my eyes are still yellow and it’s not going away. I started drinking more water, but nothing is helping. Would it be safe for me to switch meds?
Which Regimen Is Best for Taking Once at Bedtime?
I take Sustiva (efavirenz, Stocrin) and Truvada (tenofovir/FTC), but due to an anxiety disorder I’d like to change to a regimen I can take once at bedtime, with less chance of liver toxicity and cholesterol increase and not too many pills. What are the best options for me?
More Questions About HIV/AIDS Treatment & Side Effects:
OTHER HEALTH ISSUES & HIV/AIDS
Will Erectile Dysfunction Drugs Interact With My HIV Meds?
What does an HIVer need to know when taking erectile dysfunction drugs with HIV meds — especially protease inhibitors?
Family Planning for Mixed-Status Couples: What Are the Options?
I am an HIV-positive man with an undetectable viral load and my fiancé is HIV negative. What are our options when it comes to conceiving a child? How high is the risk of her or the baby becoming HIV positive?
Side Effects on Isentress: Does Anyone Have Experiences to Share?
(A recent post from the "Living With HIV" board)
I have been taking Isentress for about a month … Abnormal dreams, insomnia and excessive fatigue have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long did that take (knowing that everyone’s body is different)? ANY info will help … I am very depressed about this. — design36
Click here to join this discussion, or to start your own!
To do this, you’ll need to register with TheBody.com’s bulletin boards if you’re a new user. Registration is quick and anonymous (all you need is an e-mail address) — click here to get started!
STRANGE BUT TRUE
Should I Trust My Symptoms — or My 16 HIV-Negative Test Results?
I had an occupational exposure to HIV in 1989. I have not had any other risk factor since then, and I’ve been tested 16 times in the past 21 years — all negative. Now I’m having several early symptoms of AIDS. I am so terrified I can hardly function. Should I get another HIV test?
Worried Your Spam Filter Might Trash Our Mailings? The Body’s e-mail updates are especially prone to being caught up in spam filters, since our newsletters tend to refer frequently to sex, drugs, the human anatomy and so forth.
To make sure you never miss one of our mailings because anti-spam software labeled it as junk mail, add firstname.lastname@example.org to your address book, talk to the person who manages your e-mail security or check your anti-spam program’s instructions for more information. About This E-mail This e-mail update has been sent to email@example.com.
Want to change your subscription? Click here or send us a message at firstname.lastname@example.org.
Missed an update? Our archive of past updates will keep you in the loop.
Have any other questions or comments, and don’t want to send an e-mail? Feel free to snail-mail us at:
The Body’s E-Mail Updates
The HealthCentral Network, Inc.
250 West 57th Street
New York, NY 10107